Home Health and Wellbeing

Depression / Prozac

Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
Hi

Due to loads of crap with relationships and other areas of my life I've been diagnosed with depression. I've been depressed before but never this bad, I don't see the point in getting up in a morning and when I do get up I can't settle to anything cos I'm constantly thinking of my ex. Also everything I enjoy doing I did with my ex so those things are painful too. I've lost loads of weight cos I just don't feel hungry and I feel tired all the time even when I get a good nights sleep (which is rare). The slightest little thing and I break down in tears or hurt myself.

I went to the doctors because I'd been feeling suicidal and was scared of myself (the doctors don't know I do self harm). They put me on Prozac. Since I've started taking it I've had this really weird sensation in my head like there is loads of pressure there (its worse when I'm not concentating on anything), I also feel sort of detached from everything and a bit emotionally numb - its hard to explain.

I'm feeling a lot like I'm alone even though deep down I know I'm not. I would really appreciate it if other people who've been depressed would mind telling me about their experiences (either on here or by private message). I feel like its never gonna end and I'm never gonna be myself again. I'm also worried about the Prozac has anyone else been on it and had weird side effects?

Thanks for taking the time to read this
AnnMarie

Comments

  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    I always got the whole fuggy-head thing whenever I started new anti-depressants (prozac included). As long as you keep taking them regularly the side-effects should pass.
    If they don't, go back to your doctor.
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Sorry to hear about your problems. I got put on Prozac and Im still on it, at first I felt sick all the time and just tired but now Im starting to get back to my normal self...the self that I lost for months and months. But hold on in there they say it takes 2 or 3 weeks to make you feel any different:)

    Glad you went to the docs as well because thats what i didnt dare do at first:( but when I nearly took an overdose and my mum found me she made me go to docs the very next morning:)

    Good Luck Ann Marie, if you need a chat private message me anytime! xx
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Prozac, like all anti-depressants, affect different people in different ways, so if you are concerned about a side-effect talk to you doctor. They should pass soon, but if thet dont tell your doctor, who might put you on a new one. Anti-depressants are not a fixed science, its mostly guesswork until you find a med you like.

    PM me if you need a chat, Im a fucked up man myself. Somewhere around here you can read all about me:)
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    It's funny. The effects AM described, the pressure, is just how i feel when i'm really bad. Get all this tension and pressure in my face, and feels like it's gonna explode. So could be the drugs, could be the depression. It's all horses for courses with anti-depressants. But you gotta see ya doc if ya worried. Prozac didn't work at all well for me, but does for others. The main things to look out for with side effects are rashes, dizzyness and shortness of breath, as that often indicates an allergy to the drug.:)
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    Hey AM, Creeper here.

    Well, where do I start?

    I was on Prozac for two years and had been self harming since I were 13... so in a way I can empathise (but not understand, only you can understand how you feel... and it's up to you to try and get the doctors to understand).

    I was just wondering if you're going to any therapy?

    So... the prozac... I thought I was having strange side-effects when they upped my dose, but looking back on it, it could have been the drugs I was doing at the time. Also... you shouldn't drink or smoke cannabis (or do any drug) whilst on anti-depressents. I did and it kinda fucked me over...

    As for the numb feeling... it's kind of like having a dark clingfilm wrapped about your body... where you can see out, but people can't see in... like a membrane thing, solitary and trapped... that's sort of how I'd describe it. Or Churchill... he described it as his 'Black Dog'.

    And depression is a complete bitch to live with. A total fucking pain in the arse. But it's not the end, it's not unbeatable. One thing which helped me cope was focussing on the little things that made me happy, little things count for a lot. With me it was my cat *smiles a little* I love cats and when I'm feeling sad, I stroke my cat.

    Another thing I learnt was not to make judgements about things. To describe something, but to say it as it is, not as you perceive it.

    For example. "I got laid off work, the manager believed I was too abrupt with the customers." I could say that... or I could say...

    "I got laid off work because my manager is a total wanker who said I was rude to the customers... God I hate him!"

    The second isn't really helpful at all... but the first...

    Well if you look at a situation without making judgements, you can find solutions easier... for example, I'm now looking for a job elsewhere. Maybe barwork isn't for me because of the way I speak...

    Just an example... bored yet?

    Hehe, I really can rattle on... but I sincerely hope that the advice I'[ve given has been of some help...

    Take Care

    Sel
    xx
  • Former MemberFormer Member Posts: 1,876,324 The Mix Honorary Guru
    If you think you are having side effects from your medication, discuss it with your doctor. Prozac doesn't suit everybody, it may be that it is taking longer to work than for most people, or maybe you just need to try a different form of medication.


    Prozac factfile:
    http://www.thesite.org/info/drugs/the_drugs/prozac.html
Sign In or Register to comment.